MAUDE Adverse Event Report: SYNTHES GMBH 10NM TORQUE LIMITING RATCHET HANDLE-6MM HXC; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH 10NM TORQUE LIMITING RATCHET HANDLE-6MM HXC; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.620.061
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: reporter is a j&j employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during evaluation at service and repair, the 10nm torq limiting ratchet handl-6mm hxc failed calibration.There was no patient involvement.This report involves one 10nm torque limiting ratchet handle-6mm hxc.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Service and repair evaluation: it was reported that the device 03.620.061, 10nm torq limiting ratchet handl-6mm hxc failed calibration.The repair technician reported that device failed high torque during evaluation of service and design limits.The device maximum peak was higher than the accepted torque range.Torque test high is the reason for repair.The cause of the issue is torque test failed high.The item will be forwarded to customer quality.The evaluation was confirmed.H3, h4, h6: a device history record (dhr) review was conducted: part # 03.620.061, synthes lot # 6814732-09, supplier lot # n/a, release to warehouse date: sep 13, 2013, manufactured by: synthes monument, no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10NM TORQUE LIMITING RATCHET HANDLE-6MM HXC
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15734935
Report Number8030965-2022-09358
Device Sequence Number15033124
Product Code LXH
UDI-Device Identifier10705034717784
UDI-Public10705034717784
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.620.061
Device Catalogue Number03.620.061
Device Lot Number6814732-09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown